Has any research been done to identify how long the withdrawal period is from citalopram? I can safely say I feel (physically) worse now coming off than I did during the first couple of weeks of sweating and enduring odd dreams when I started taking the medication. Quite frankly I have never felt as ill in my life. It would be useful to have an idea of how long this will be going on. I have several important events coming up in the next few weeks that I need to be able to form a few coherent sentences for, and I’d rather not be staggering about looking stoned, particularly as one event is a very important interview!
Is this one of those, “Ah, but, everyone is different” type things? Are there any known methods of flushing this out of my system more quickly?
Any help would be gratefully received.
- Burning or tingling sensations
- Mental confusion or cloudiness
Fortunately, most or all of these symptoms tend to disappear over time, although the length of time varies from person to person. For that reason, some physicians deliberately taper the weaning off process in such a manner as to minimize the symptoms of withdrawal; most cases of severe withdrawal symptoms appear to be prompted by coming off the drug too quickly. It is best to talk things over carefully with your physician. And, take heart and have hope. Most individuals wean off the drug successfully in time and do not experience withdrawal symptoms for very long, especially when weaned from the drug at the optimal pace.
Please read our Important Disclaimer.
All clinical material on this site is peer reviewed by one or more clinical psychologists or other qualified mental health professionals. Originally published by Dr Greg Mulhauser, Managing Editor on .on and last reviewed or updated by